Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 90, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 8, 2020, 11:11 PM CDT for 4 parishes in Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2020, 11:11 PM CDT (04:11 UTC)
- Expired
- Oct 8, 2020, 11:45 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1986 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.8
The text
As transmitted.
278
WFUS54 KLIX 090411
TORLIX
LAC033-037-063-091-090445-
/O.NEW.KLIX.TO.W.0090.201009T0411Z-201009T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1111 PM CDT Thu Oct 8 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southwestern St. Helena Parish in southeastern Louisiana...
Northwestern Livingston Parish in southeastern Louisiana...
Southeastern East Feliciana Parish in southeastern Louisiana...
Northeastern East Baton Rouge Parish in southeastern Louisiana...
* Until 1145 PM CDT.
* At 1111 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Watson, or 11 miles northeast of Denham
Springs, moving north at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern St. Helena, northwestern Livingston, southeastern East
Feliciana and northeastern East Baton Rouge Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3058 9081 3058 9093 3078 9098 3084 9075
TIME...MOT...LOC 0411Z 167DEG 13KT 3062 9086
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
24/RR1 follow-up statement
769
WWUS54 KLIX 090421
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1121 PM CDT Thu Oct 8 2020
LAC063-090431-
/O.CAN.KLIX.TO.W.0090.000000T0000Z-201009T0445Z/
Livingston LA-
1121 PM CDT Thu Oct 8 2020
...THE TORNADO WARNING FOR NORTHWESTERN LIVINGSTON PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3065 9083 3065 9088 3080 9091 3083 9079
TIME...MOT...LOC 0421Z 174DEG 14KT 3066 9086
$$
LAC033-037-091-090445-
/O.CON.KLIX.TO.W.0090.000000T0000Z-201009T0445Z/
St. Helena LA-East Feliciana LA-East Baton Rouge LA-
1121 PM CDT Thu Oct 8 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHWESTERN ST. HELENA...EAST CENTRAL EAST FELICIANA AND
NORTHEASTERN EAST BATON ROUGE PARISHES...
At 1121 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Pride, or 14 miles northeast of Denham
Springs, moving north at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern St. Helena, east central East Feliciana and northeastern
East Baton Rouge Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3065 9083 3065 9088 3080 9091 3083 9079
TIME...MOT...LOC 0421Z 174DEG 14KT 3066 9086
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 8, 4:00 PM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, Oct 8, 4:00 PM CDT, 7 hours 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
400 PM CDT Thu Oct 8 2020
.Discussion...
The main concern in this forecast package remains as the impacts to
our CWA from Hurricane Delta.
Portions of our area are already starting to see some light showers
that have been very brief. Radar will continue picking up this
afternoon into the evening with heavier showers and some possible
thunderstorms. We will see conditions worsen overnight as Hurricane
Delta pushes northward into the gulf. Temperatures should top out
around... today and overnight lows aren't cooling down as much as it
has been in the previous days. We are definitely already feeling the
tropical moisture in the air.
Hurricane Delta continues its northward track across western
portion of the Gulf of Mexico and is currently maintaining Category
2 strength winds. It is possible Delta could briefly increase to
Category 3 strength and then back to Cat 2 strength as it tracks
inland. Delta, with the latest advisory from NHC, is expected to
begin moving inland as early as Friday afternoon. It is then
forecast to bring potentially significant impacts to our area
starting as soon as tomorrow night.
Some areas along the coast may start experiencing sustained tropical
storm forced winds and storm surge inundation as early as tonight
and begin improving by Saturday. There is very high confidence that
with the current track, impact expectations could include:
potentially life-threatening storm surge, widespread damaging winds,
and heavy rainfall with potential for some flash flooding and river
flooding. Hurricane watches are still in effect as well Tropical
Storm warnings for much of the area from Atchafalaya River to the
Pearl River in SE LA and areas west of I-55 in SW MS. Storm Surge
values were decreased due to greater confidence in Delta tracking
further west of SW LA, however the storm surge watches and warnings
are still fairly the same. As for rainfall, 4-6" of rain is forecast
for areas west of I-55 and north of I-10 in SE LA and southern
Mississippi. The highest risk of rainfall that could produce flash
flooding will be west of the I-55 corridor Friday through Friday
night. Confidence is much higher now with the current track that
Delta will in fact bring significant impacts to SE LA and southern
Mississippi so make sure you wrap up hurricane preparations tonight.
Beyond this system, extended forecast shows that we will dry out
through at least mid-week next week along with a cold front expected
on Tuesday. As of now, there are no indications of additional
tropical activity that should affect our area. Fingers crossed that
Delta will be the final storm of our hurricane season. /TDB/
&&
.AVIATION...
VFR ceilings trending towards some MVFR ceilings through the day
continue along with some light showers entering the area now at most
TAF sites. Showers may increase later causing some visibility
restrictions.Lower ceilings are possible with Delta causing moisture
to increase steadily as it continues to approach the northern
portions of the gulf. /TDB/
&&
.MARINE...
Winds will gradually ramp up to 20 to 25 knots in
southern/offshore waters through this evening as the pressure
gradient tightens on north periphery of Hurricane Delta.
Conditions are then expected to deteriorate rapidly overnight
tonight into Friday with tropical storm force winds possible or
expected over western waters, and lower end tropical storm
conditions mainly in gusts across eastern coastal waters. Seas are
expected to gradually rise to 6 to 10 feet offshore late tonight,
7 to 12 feet on Thursday and then 15 to 20 feet over western
coastal waters and 10 to 13 feet over eastern waters late Thursday
night into Friday. Much improved conditions with lower winds and
subsiding seas are expected over the weekend. 22/TD
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 82 72 80 / 60 70 90 60
BTR 73 82 72 81 / 60 90 80 50
ASD 72 83 72 82 / 40 50 80 50
MSY 75 82 74 82 / 40 60 70 40
GPT 73 81 74 81 / 30 40 80 60
PQL 72 85 73 83 / 30 40 70 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-040-046>050-056>072.
Storm Surge Warning for LAZ040-056-059-062-064>070-072.
Flash Flood Watch from 7 PM CDT this evening through Saturday
afternoon for LAZ034>037-046>050-056-057.
Tropical Storm Watch for LAZ039.
Storm Surge Watch for LAZ046-058-067.
GM...Tropical Storm Warning for GMZ530-534-538-550-552-555-570-572-
575.
Small Craft Advisory until 10 AM CDT Saturday for GMZ532-536-557-
577.
MS...Tropical Storm Warning for MSZ068-069.
Storm Surge Warning for MSZ080-081.
Flash Flood Watch from 7 PM CDT this evening through Saturday
afternoon for MSZ068-069.
Tropical Storm Watch for MSZ070-071-077-080.
Coastal Flood Advisory until 7 AM CDT Saturday for MSZ082.
GM...Tropical Storm Warning for GMZ534-538-550-552-555-570-572-575.
Small Craft Advisory until 10 AM CDT Saturday for GMZ536-557-577.
&&In the hours before
Special weather statement, Oct 8, 7:17 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
717 PM CDT Thu Oct 8 2020
MSZ070-071-090115-
Pike-Walthall-
717 PM CDT Thu Oct 8 2020
...A LINE OF TROPICAL SHOWERS WILL AFFECT WALTHALL AND PIKE
COUNTIES...
At 714 PM CDT, radar indicated showers were located along a line
extending from near Columbia to near Osyka. Movement was northwest at
35 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Mccomb, Magnolia, Summit, Tylertown, Osyka, Salem, Dexter and Mccomb
Airport.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. A flood advisory or flash flood warning may be needed if
heavy rainfall persists.
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3114 9000 3113 8994 3107 8992 3107 8984
3101 8984 3100 9055 3135 9055 3135 9011
TIME...MOT...LOC 0014Z 153DEG 32KT 3124 8977 3103 9050
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:56 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 4 more | 61 min |
| Oct 8, 10:39 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 36 min |
| Oct 8, 10:57 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, West Baton Rouge | 2 hr |
| Oct 8, 11:44 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 31 min |
| Oct 9, 12:36 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, West Baton Rouge and 1 more | 3 hr |
| Oct 9, 1:49 AM CDT | River Flood Warning | LIX | East Baton Rouge | 21 days |
| Oct 9, 2:12 AM CDT | Special Weather Statement | LIX | East Feliciana | 33 min |
| Oct 9, 3:44 AM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 64 hr |
| Oct 9, 3:50 AM CDT | River Flood Warning | LIX | East Baton Rouge | 3 days |
| Oct 9, 4:24 AM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 29 hr |
| Oct 9, 6:58 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.